Louisiana, 2015

Damaging Wind in Louisiana, May 7, 2015

May 7, 2015 · NWS JAN · 1 event in 1 county or zone

Daytime heating combined with ample moisture to bring scattered storms to the region. Isolated severe storms brought some small hail and wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Daytime heating combined with ample moisture to bring scattered storms to the region. Isolated severe storms brought some small hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 7, 2:50 PM CST, 55 minutes earlier.

Area forecast discussion, May 7, 2:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU MAY 7 2015

.DISCUSSION...THE WARM AND GENERALLY DRY CONDITIONS WILL CONTINUE TO
EXIST IN THE SHORT TERM. THERE WILL BE SOME OPPORTUNITY FOR PARTS OF
THE CWA TO SEE SOME ISO/SCT SHOWERS/TSRA...BUT THOSE LOCATIONS WILL
BE MAINLY CONFINED TO THE FAR W/NW AREAS OF THE CWA INTO SUNDAY
AFTERNOON. WE COULD ALSO SEE LITTLE TO NO ACTIVITY IN THE CWA FOR
SAT-SUN AS MORE CAPPING DEVELOPS AS RIDGING ALOFT BUILDS. TONIGHT
INTO SUN WILL MAINLY BE A TEMP TYPE FORECAST AND PERSISTENCE WILL
WEIGH HEAVILY IN THE PROCESS. OVERALL EXPECT THE CONTINUATION OF
WARM AFTERNOONS WITH A STEADY WARMING TREND FOR OVERNIGHT LOWS. MAX
TEMP RANGE WILL BE MAINLY 85-90 DEGREES DURING THIS PERIOD. LOWS
WILL MAINLY RANGE BETWEEN 60-70 DEGREES WITH THE E/SE HALF SEEING
THE COOLER READINGS TONIGHT AND FRI NGT AS THE SFC RIDGE WILL HAVE
MORE INFLUENCE.

THERE WILL BE PLENTY OF CONVECTIVE ACTIVITY TO OUR W/NW FROM FRI-
SUN. WE LOOK TO REMAIN FREE OF ANY OF THAT ACTIVITY UNTIL POSSIBLY
VERY LATE IN THE SUN NGT PERIOD. THERE ARE INDICATIONS THAT OUR NW
MAY CATCH THE DYING STAGES OF A CONVECTIVE COMPLEX AROUND SUNRISE
MON. WHILE THERE HAS BEEN DISCUSSION OF INCREASED CONVECTIVE
POTENTIAL ON MON...ALONG WITH SOME POTENTIAL FOR SVR STORMS...MUCH
UNCERTAINTY EXISTS IN THE EVOLUTION OF ACTIVITY FROM LATE SUN NGT
AND HOW IT MAY REALLY DISRUPT CONVECTIVE POTENTIAL ON MON. FOR
NOW...THE BEST COURSE IS TO WAIT AND SEE WHAT THE MODELS OFFER INTO
THE WEEKEND CONCERNING ANY RISK FOR MON.

FOR THE REST OF THE WORK WEEK...OPPORTUNITIES FOR PRECIP LOOK TO
EXIST WHICH IS AN INCREASE FROM MODEL RUNS A COUPLE DAYS AGO.
ALSO...TEMPS LOOK TO BE ON THE COOLER SIDE AS A SFC BOUNDARY WILL BE
NEAR THE CWA. /CME/

&&

.AVIATION...EXPECT VFR CONDITIONS FOR THE REST OF THE DAY. FOR
OVERNIGHT LOOKING FOR ANOTHER ROUND OF AREAS OF IFR/MVFR DUE TO
PATCHY FOG AND STRATUS MAINLY ACROSS THE SOUTHWESTERN AREAS. EXPECT
CEILINGS AND VISIBILITIES TO RISE BY 15Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  88  65  88 /   5   5   6   7
MERIDIAN      60  88  61  88 /   2   3   2   4
VICKSBURG     66  88  67  88 /  10  12  13  10
HATTIESBURG   62  89  63  89 /   3   3   3   4
NATCHEZ       66  86  67  86 /  11  15  11  10
GREENVILLE    67  88  67  88 /   6  19  13  17
GREENWOOD     65  87  65  87 /   4  11  12  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/17/
Hazardous weather outlook, May 7, 1:13 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT THU MAY 7 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
213 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The radar

The Ft Polk radar (KPOE), 135 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Catahoula

When
May 7, 3:45 PM CST
Where
Catahoula County, 4.09 mi ESE of Enterprise
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.870, -91.820

Minor roof damage occurred. Several trees about 18 inches in diameter were uprooted and took down power lines. Some of these power lines were partially laying on Highway 124. Penny size hail also fell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567334.